Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 26, 2014, 01:46:56 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 631948
  • Total Topics: 47841
  • Online Today: 250
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla Depression led to break-up with love of my life  (Read 587 times)

0 Members and 1 Guest are viewing this topic.

Offline lockdown404

  • member
  • Posts: 2
Atripla Depression led to break-up with love of my life
« on: May 30, 2013, 12:36:08 PM »
I have been poz for almost 5 years.  I started Atripla in April 2011.  At the time, I was just starting to really hit it off with the love of my life (we had been on and off for about 2 years before).  Our love flourished over the next year or so.

Around December 2012, I started to act very dramatic and had lots of strange thoughts.  I really was not able to control myself.  I said some really horrible things to him that I wish I could take back.  This behavior eventually led me to an attempt at suicide.

I think all this drama was way more than he could handle and he walked away.  This devastated me, but I had already stopped taking the Atripla.  I actually started feeling better over the coming weeks.  I talked things over with my doctor, and she strongly suspects that the Sustiva component had a lot to do with my behavior.  Weeks became months, and I am now about 95% recovered from the depression and shame.

I recently contacted him (few weeks ago).  We are now hanging out as "friends" but I can detect some kind of interest in him.  We went out to the amusement park, and he was kind of flirting with me and meeting eyes.  We actually had a great time together.  I brought up the idea of getting closer (kissing, etc), but he said he didn't want to.  He says that he has fuck buddies keeping him busy, and he also said he is "seeing" someone.  So far, he has not been on the phone with this someone when I'm around, so I don't know if he actually exists.  I have yet to come out and ask, but knowing him, there is a good chance he is just trying to defend himself from being hurt again.  I feel really bad about what I did to drive him away, and I want to explain to him that the Sustiva was putting me out of my normal mind.

I really want him back, but I think he is just afraid of being hurt.  He is a really sweet guy, and I can see it in his eyes that he wants to open up but is just scared.  I think he just doesn't realize that Sustiva can cause severe depression.  I don't know how to talk to him about any of this.

Any suggestions?

Offline Jeff G

  • Administrator
  • Member
  • Posts: 10,778
  • How am I doing Beren ?
Re: Atripla Depression led to break-up with love of my life
« Reply #1 on: May 30, 2013, 12:49:40 PM »
Hi Lockdown and welcome to the forums . You are not alone in feeling that your medication could have caused the instability that led to the relationship problem . 

I hope you stick around because there are lots of people who have been through similar things as you describe , I'm one of them .

Check out this thread . http://forums.poz.com/index.php?topic=47901.0 . I sometime feel like I'm shamelessly plugging my own thread but I posted that thread in hopes that people like you might read it and we could start a conversation about it . Many times when people talk about side effects from medication we think about nausea or getting the shits , but when people have a side effect from Atripla it can be much worse than those things and rather sinister .
« Last Edit: May 30, 2013, 12:53:48 PM by Jeff G »

Offline Buckmark

  • Member
  • Posts: 1,520
  • Would you like to tie me up with your ties, Ty?
    • Henry's Home Page
Re: Atripla Depression led to break-up with love of my life
« Reply #2 on: May 30, 2013, 01:06:08 PM »
I think the Sustiva component of Atripla can contributes to depression and other psychological issues.  You'll see lots and lots of threads here about the here on the forums, as Jeff pointed out, and information and stories / anecdotes all over the internet. 

Will this information make a difference to your guy?  Possibly not, if he has been hurt really badly.  He may just think it is a convenient excuse, so you might want to provide some material for him to read.  Then, really, the next steps are all in his hands.  You've apologized.  You've explained.  You've expressed your interest in him. 

You haven't explained the details of the horrible things you said to him, nor do you have to.  But you might want to check yourself to see if anything there might hint at some underlying issue you have with him.   Other than that, I don't see that there's more you can do.  You've re-established a frienship with him, so why not keep it going and enjoy that friendship.  In time, it may (or may not) develop into more.

Best of Luck -- let us know how it works out.

Regards,

Henry
"Life in Lubbock, Texas, taught me two things:
     One is that God loves you and you're going to burn in hell.
     The other is that sex is the most awful, filthy thing on earth and you should save it for someone you love."
- Butch Hancock, Musician, The Flatlanders

Offline lockdown404

  • member
  • Posts: 2
Re: Atripla Depression led to break-up with love of my life
« Reply #3 on: May 30, 2013, 01:10:55 PM »
But you might want to check yourself to see if anything there might hint at some underlying issue you have with him.

I do have jealousy issues.  That's more my problem, though.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.